wearyskipper20
Newcomer
7 messages
joined May 2017
Hey everyone—wishing you all strength in your own battles against this nasty, relentless disease.
Fourteen months ago, my mom was diagnosed with colon cancer that had already spread to her liver. After she cleared the initial colon surgery, she had to go under for a liver procedure too. At that point, there were three small metastases left on the liver.
She went through eight rounds of chemo. By the third round, two of those spots had vanished, leaving just one stubborn 3mm spot. Mom was so proud—she was brave, hopeful, and really fighting. After the eighth round, that last little thing shrank down to 2mm.
Her appetite came back, her immune system bounced back, and she actually gained 7 lbs—everything seemed to be looking up. Then, her oncologist switched her over to oral chemo—pills, basically. She called them "maintenance pills."
That’s when everything just fell apart.
Two doses into the pill regimen, and she started dealing with horrific pain in her gut and around her liver. The weight loss and loss of appetite followed immediately. It's been three months since then. Now, she’s bedridden, barely able to manage two or three spoonfuls of soup a day, just enduring constant, agonizing pain. Right now, she's on 75mg patches along with Sevredol and Zotramid. My dad and I are absolutely devastated—it’s heartbreaking to watch. She’s dropped 15 lbs in three months. For the last ninety days, she’s lucky if she gets an hour of sleep a night; the rest of the time, she’s just crying out from the pain.
We managed to get her to a CT scan last week. The results were grim—massive progression. The cancer has spread almost everywhere. Yesterday, my dad and I met with the surgeon who handled her liver surgery.
He told us straight up: there’s nothing more they can do. He just squeezed our hands and told us she likely has about a month left. 😢
If you ask me, those damn maintenance pills are to blame. 500mg, four times a day. They completely wrecked her immune system and fueled the fire. Even the oncologists were baffled by how fast she crashed—they even asked *us* if she was taking the right pills. As if she’s too stupid to know what she's swallowing! She took exactly what those doctors prescribed. And after all that, now they're suggesting we send her to the Mayo Clinic just to check if she's having an allergic reaction to the meds. Honestly, I'm just so incredibly angry at the whole situation.
Is it actually possible for those types of pills to cause such a sudden, violent decline? Did the doctors miss the mark with her treatment?
Does anyone have experience with managing pain when even the patches aren't cutting it anymore? I know there are 100mg patches available, but I doubt that will make much of a difference.
How do people even access liquid morphine?
Sorry if this is heavy, but I just needed to get this off my chest. 😢
Good luck to everyone else out there fighting. Hang in there.